6 Mar 2011
Please go to a site that is especially for people coming of medications, it offers personal help also you will find on this site all the things you want to know especially about the side effects of Zoloft which I was on for 8 years but now with their help have gone off this drug with a great sigh of relief. take care Candypq
7 Mar 2011
Taking Fastin with Zoloft is NOT recommended. The interactions are as follows:
Drug interactions for the following 2 drug(s):
Interactions between your selected drugs
phentermine ↔ sertraline
Applies to: Fastin (phentermine), Zoloft (sertraline)
GENERALLY AVOID: Several case reports suggest that serotonin reuptake inhibitors may potentiate the pharmacologic response to sympathomimetic agents. The exact mechanism of interaction is unclear. In one case report, a patient experienced jitteriness, racing thoughts, stomach cramps, dry eyes, palpitations, tremors, and restlessness following a single dose of phentermine ingested approximately a week after she had discontinued fluoxetine. Because of the long half-life of fluoxetine and its metabolite, an interaction with fluoxetine is possible. Similar toxic reactions have been reported when fluoxetine was used concomitantly with amphetamine or phenylpropanolamine. Additionally, some sympathomimetic agents such as amphetamines may possess serotonergic activity and should generally not be administered with serotonin reuptake inhibitors because of the additive risk of serotonin syndrome, which is a rare but serious and potentially fatal condition thought to result from hyperstimulation of brainstem 5-HT1A and 2A receptors. The interaction was suspected in a patient treated with dexamphetamine who developed symptoms consistent with the serotonin syndrome approximately 2 weeks after the addition of venlafaxine. The medications were discontinued and the patient was given cyproheptadine for suspected serotonin syndrome, whereupon symptoms promptly resolved. A second episode occurred when dexamphetamine was subsequently resumed and citalopram added. The patient improved following cessation of citalopram on his own, and residual symptoms were successfully treated with cyproheptadine.
MANAGEMENT: In general, amphetamines and other sympathomimetic appetite suppressants should not be combined with selective serotonin reuptake inhibitors (SSRIs) or serotonin-norepinephrine reuptake inhibitors (SNRIs). Close monitoring for enhanced sympathomimetic effects and possible serotonin syndrome is recommended if these agents must be used together. Symptoms of the serotonin syndrome may include mental status changes such as irritability, altered consciousness, confusion, hallucinations, and coma; autonomic dysfunction such as tachycardia, hyperthermia, diaphoresis, shivering, blood pressure lability, and mydriasis; neuromuscular abnormalities such as hyperreflexia, myoclonus, tremor, rigidity, and ataxia; and gastrointestinal symptoms such as abdominal cramping, nausea, vomiting, and diarrhea
I know that was alot to read and understand. The bottom line is that you really should not take an antidepressant like Zoloft with the appetite suppressant like Fastin because of the possibility of serotonin syndrome. The symptoms and side effects are listed above.
If you have further questions, please post,
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
... bmi states im obese and as a health concern I would like to get my bmi where I should be. This is why i started to take fastin. So far fastin has ...
1 answer • 5 Nov 2009
I want to take adipex but don't want to spend the extra money for the initial visit is fastin the same thing will it work just the same
1 answer • 19 Oct 2011
I have been on zoloft for about 2 years. Right now I am weaning off slowly, if i want to get pregnant in a year or two, after I have been off Zoloft ...
2 answers • 1 Jul 2012
help I got td I took zoloft for 13 years off and on with no problems. Went off... the Zoloft for a year and did great. Hardly no side effects and no ...
5 answers • 12 Nov 2013
1 answer • 30 Jun 2014